MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that during the intraocular lens (iol) implantation procedure of the right eye, the injector did not work to insert the iol.An alternate cartridge and injector was used to inject the lens the same lens.There was no patient harm.
 
Additional Manufacturer Narrative
(b)(4).Photo review: photo provided showing company device.There device appears to be not activated.The root cause for the reported complaint may be related to manufacturing issue, however; a definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was confirmed.The device was returned loose in the carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.No lens returned.Lever is moving freely.Plunger is not advancing.The device is taken apart for evaluation.Canister is fully punctured.Krytox is observed on the canister neck.No damage observed to o-rings.The device was reloaded and was reactivated with a new canister.The failure mode could not be replicated - the device activated with no issues.The root cause is deemed to be manufacturing related (the faulty sub-assembly was supplied by company's vendor).The product did not meet specifications.During the forensic evaluation, canister was observed to be punctured.Internal parts of the device showed no damage.Possible root causes are: empty gas canister supplied by vendor or unintentional rupture of gas canister.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12379600
Report Number9612169-2021-00176
Device Sequence Number17172803
Product Code HQL
UDI-Device Identifier00380652393485
UDI-Public00380652393485
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberCNA0T0
Device Lot Number21261000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer11/04/2021
10/17/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date11/25/2021
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE.; UNSPECIFIED INJECTOR.; UNSPECIFIED OVD.; UNSPECIFIED CARTRIDGE; UNSPECIFIED INJECTOR; UNSPECIFIED OVD
Patient Age57 YR
Patient SexFemale